Alert archive / Maine / Small Craft Advisories in 2012

Small Craft Advisory 47, NWS Caribou, ME

September 7, 2012

NWS Caribou, ME issued this small craft advisory at Sep 7, 2012, 3:38 PM EDT. It took effect at Sep 8, 2012, 6:00 AM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2012, 3:38 PM EDT (19:38 UTC)
In effect from
Sep 8, 2012, 6:00 AM EDT
Expired
Sep 9, 2012, 3:48 AM EDT
In force
22 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WHUS71 KCAR 071938
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
338 PM EDT FRI SEP 7 2012

ANZ050>052-080345-
/O.NEW.KCAR.SC.Y.0047.120908T1000Z-120909T2300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
338 PM EDT FRI SEP 7 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 7 PM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO 7 PM EDT
SUNDAY.

* WINDS AND SEAS...SOUTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 
  KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
6 follow-up statements
517 
WHUS71 KCAR 080128
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
928 PM EDT FRI SEP 7 2012

ANZ050>052-080930-
/O.CON.KCAR.SC.Y.0047.120908T1000Z-120909T2300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
928 PM EDT FRI SEP 7 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO
7 PM EDT SUNDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT
  BY SATURDAY EVENING. SEAS BUILDING TO 6 TO 11 FEET BY SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
840 
WHUS71 KCAR 080904
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
504 AM EDT SAT SEP 8 2012

ANZ050>052-081800-
/O.CON.KCAR.SC.Y.0047.120908T1000Z-120909T2300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
504 AM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT SUNDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 4 TO 6 FEET...BUILDING TO 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NORCROSS
928 
WHUS71 KCAR 081425
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1025 AM EDT SAT SEP 8 2012

ANZ050>052-082230-
/O.CON.KCAR.SC.Y.0047.000000T0000Z-120909T2300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1025 AM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT SUNDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS BUILDING TO 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
036 
WHUS71 KCAR 081954
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
354 PM EDT SAT SEP 8 2012

ANZ050>052-090400-
/O.CON.KCAR.SC.Y.0047.000000T0000Z-120909T2300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
354 PM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT SUNDAY...

* WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS BUILDING TO 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
713 
WHUS71 KCAR 090039
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
839 PM EDT SAT SEP 8 2012

ANZ050>052-091000-
/O.CON.KCAR.SC.Y.0047.000000T0000Z-120909T2300Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
839 PM EDT SAT SEP 8 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

VJN
973 
WHUS71 KCAR 090748
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
348 AM EDT SUN SEP 9 2012

ANZ050>052-091600-
/O.CAN.KCAR.SC.Y.0047.000000T0000Z-120909T2300Z/
/O.NEW.KCAR.SW.Y.0021.120909T0748Z-120911T0000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
348 AM EDT SUN SEP 9 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 PM
EDT MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 8 PM EDT
MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

MIGNONE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Sep 7, 11:17 AM EDT, 4 hours 21 minutes earlier.

Area forecast discussion, Sep 7, 11:17 AM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1117 AM EDT FRI SEP 7 2012

.SYNOPSIS...
HIGH PRESSURE WILL MOVE SOUTHEAST OF THE STATE TODAY AND TONIGHT.
LOW PRESSURE TRACKING WEST OF MAINE WILL DRAW A COLD FRONT ACROSS
THE REGION LATER SATURDAY THROUGH SUNDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...
1110 AM UPDATE...VISIBLE SATELLITE IMAGERY SHOWS THE WESTERN EDGE
OF THE LOW CLOUDS/STRATUS JUST TO THE I-95 CORRIDOR. SUNSHINE
SHOULD INCREASE ACROSS THE REGION BY EARLY AFTERNOON. A WEAK COLD
FRONT APPROACHING FROM THE WEST WILL SLOWLY CROSS THE REGION LATER
THIS AFTERNOON AND THIS EVENING. THERE IS THE CHANCE FOR A
SHOWER/THUNDERSTORM LATER THIS AFTERNOON AS THE FRONT CROSSES.
HAVE NUDGED THE CHANCE OF PRECIPITATION UP A BIT FOR THIS
AFTERNOON. REST OF FORECAST STILL LOOKS GOOD.

PREVIOUS DISCUSSION
A WEAKENING TROUGH MOVING ACROSS THE REGION HAS BEEN
BRINGING SOME SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA. ANY
LINGERING SHOWERS IN EASTERN AREAS WILL TAPER OFF AND MOVE AWAY TO
THE EAST THIS MORNING. LOW STRATUS CLOUDS SHOULD GIVE WAY TO
PARTIAL SUNSHINE. WARMER AIR MOVING NORTH BENEATH RELATIVELY
COOLER AIR ALOFT WILL MAKE THE AIR A BIT UNSTABLE TODAY. THE NAM
IS FORECASTING CAPES UP TO 1000 J/KG ALTHOUGH THE GFS DOES NOT
HAVE MUCH CAPE. SOUNDINGS INDICATE A BIT OF A STABLE LAYER AROUND
10K FT...BUT A FEW ISOLATED BUILDUPS MAY PUSH ABOVE 10K FT AND
PRODUCE A THUNDERSHOWER SO WILL INCLUDE ISOLATED THUNDERSTORMS
TODAY. A SOUTHERLY GRADIENT WILL INCREASE TONIGHT. MOISTURE
ADVECTING NORTH WILL LIKELY RESULT IN STRATUS CLOUDS SPREADING
ACROSS THE AREA. MOIST AIR AND LOW CLOUDS WILL RESULT IN A MILD
NIGHT TONIGHT WITH A LIGHT SOUTHERLY BREEZE.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
LOW PRESSURE WILL TRACK NORTHEAST FROM THE GREAT LAKES ACROSS
QUEBEC PROVINCE SATURDAY THROUGH SATURDAY NIGHT. THE LOW WILL DRAW
A COLD/OCCLUDED FRONT EASTWARD WHICH WILL BEGIN TO CROSS THE REGION
SATURDAY NIGHT. SHOWERS ARE POSSIBLE ACROSS THE REGION IN ADVANCE
OF THE FRONT SATURDAY. A STEADIER RAIN...ALONG WITH THE CHANCE OF
A THUNDERSTORM...WILL OCCUR WITH THE FRONT SATURDAY NIGHT THROUGH
SUNDAY MORNING. THE RAIN WILL THEN TAPER TO SHOWERS IN THE WAKE
OF THE FRONT SUNDAY. UNCERTAINTY STILL EXISTS REGARDING HOW
RAPIDLY THE FRONT CROSSES THE REGION SUNDAY ALONG WITH THE TIMING
OF THE RAIN TAPERING TO SHOWERS. THE FRONT WILL MOVE EAST SUNDAY
NIGHT WITH DECREASING SHOWER CHANCES. SWELL GENERATED FROM
HURRICANE LESLIE WILL BRING LARGE WAVES AND ROUGH SURF TO THE
DOWNEAST COAST THROUGH THE WEEKEND. TEMPERATURES WILL BE AT
ABOVE NORMAL LEVELS SATURDAY...WITH NEAR NORMAL LEVEL TEMPERATURES
SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE COLD/OCCLUDED FRONT AND UPPER TROF CROSSING THE REGION THROUGH
THE WEEKEND WILL HELP STEER HURRICANE LESLIE NORTHWARD...WELL TO
THE EAST OF THE GULF OF MAINE...LATER MONDAY THROUGH TUESDAY.
HOWEVER...SWELL FROM THE HURRICANE WILL CONTINUE TO BRING LARGE
WAVES AND ROUGH SURF TO THE DOWNEAST COAST EARLY NEXT WEEK. HIGH
PRESSURE WILL BUILD ACROSS THE REGION MONDAY THROUGH WEDNESDAY
WITH PARTLY CLOUDY/MOSTLY CLEAR SKIES. A COLD FRONT WILL BEGIN TO
APPROACH LATER THURSDAY WHICH COULD BRING A CHANCE OF SHOWERS.
TEMPERATURES ARE EXPECTED TO BE AT BELOW NORMAL LEVELS MONDAY/TUESDAY.
NEAR NORMAL...TO SLIGHTLY ABOVE NORMAL...LEVEL TEMPERATURES ARE
EXPECTED WEDNESDAY/THURSDAY.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: IFR AND LIFR CONDITIONS THIS MORNING ARE EXPECTED TO
INCREASE TO VFR DURING MID MORNING AS LOW STRATUS LIFTS AND BURNS
OFF. LOW STRATUS IS EXPECTED TO SPREAD ACROSS THE AREA AND LOWER
CEILINGS AGAIN TONIGHT.

SHORT TERM: OCCASIONAL MVFR CONDITIONS ARE EXPECTED ACROSS THE
REGION SATURDAY. MVFR/IFR CONDITIONS ARE EXPECTED ACROSS THE REGION
SATURDAY NIGHT INTO SUNDAY. CONDITIONS SHOULD IMPROVE TO VFR LEVELS
SUNDAY NIGHT. VFR CONDITIONS WILL THEN PERSIST MONDAY THROUGH
TUESDAY.

&&

.MARINE...
NEAR TERM: WINDS AND SEAS WILL REMAIN BELOW SCA TODAY INTO
TONIGHT. SEAS MAY APPROACH 5 FT IN SOUTH SWELL LATE TONIGHT.
VISIBILITY WILL BE REDUCED TO 1 TO 3 NM IN AREAS OF FOG THIS
MORNING.

SHORT TERM: SWELL FROM HURRICANE LESLIE WILL AFFECT THE WATERS
THROUGH THE WEEKEND INTO EARLY NEXT WEEK. SMALL CRAFT ADVISORY
LEVEL SEAS ARE EXPECTED SATURDAY THROUGH TUESDAY. SMALL CRAFT
ADVISORY LEVEL WINDS ARE POSSIBLE SATURDAY NIGHT...THEN AGAIN
MONDAY INTO TUESDAY. HURRICANE LESLIE WILL TRACK WELL EAST OF THE
GULF OF MAINE LATER MONDAY THROUGH TUESDAY. VISIBILITIES WILL BE
REDUCED IN RAIN/THUNDERSTORMS AND FOG SATURDAY NIGHT INTO
SUNDAY...WITH LINGERING SHOWERS SUNDAY AFTERNOON INTO SUNDAY
NIGHT.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...BLOOMER/DUDA
SHORT TERM...NORCROSS
LONG TERM...NORCROSS
AVIATION...BLOOMER/DUDA
MARINE...BLOOMER/DUDA/NORCROSS
Hazardous weather outlook, Sep 7, 9:09 AM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
909 AM EDT FRI SEP 7 2012

MEZ001>006-010-011-015>017-031-032-081315-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
909 AM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-081315-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
909 AM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HURRICANE LESLIE IS EXPECTED TO PASS WELL EAST OF THE WATERS THIS
WEEKEND BUT WILL BRING INCREASINGLY HIGH SWELL OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ029-030-081315-
COASTAL HANCOCK-COASTAL WASHINGTON-
909 AM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HURRICANE LESLIE WHICH IS EXPECTED TO PASS WELL EAST OF THE REGION
WILL BRING HIGH AND POTENTIALLY DANGEROUS SURF THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 5:30 AM EDTDense Fog AdvisoryCARHancock, Penobscot, Washington4 hr
Sep 7, 3:56 PM EDTHigh Surf AdvisoryCARHancock, Washington4 days

Nearby

Small Craft Advisories in Maine, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.